|Fat distribution with Prezista
Feb 23, 2011
Hi I am a 55 year old man who has been on medication since 2005. I have had a number of different medication regimes which have had various unwanted side effects. I am currently on 2 x Prezista + 1 x Truvada + 1 x Norvir. CD4 and viral load are bothh very good but I have gained significant (and unsightly) weight around the belly - I look pregnant. Is there another similar regime that could provide all the good results from my current one without the 'pregnancy'.
Response from Dr. Henry
The level of fat gain with your current regimen usually compares favorably to other effective regimens. There is little data about whether switching off your current regimen to an alternative (possibilities include raltegravir, mariviroc, or a NNRTI such as nevirapine or etravirine) would significantly impact fat gain. Often fat gain is seen in the first year of many regimens (sometimes called the return to health phenomenon often 5-10 pounds). Genetics can play a strong role (compare your body habitus to relatives) as can diet/exercise habits. KH
Aids Wasting Weight Loss
follow up on Herpes and side effects of Viraday:New Developments
- What Causes Hpv To Reoccur?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- What Antibiotics Can Help Treat Chlamydia?
- Transmission Of Shingles
- Syphilis And The Immune System
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.